Alert archive / Arizona / Red Flag Warnings in 2006

Red Flag Warning 3, NWS Las Vegas, NV

April 22, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 22, 2006, 6:47 AM MST for Mohave County, Arizona. It took effect at Apr 22, 2006, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2006, 6:47 AM MST (13:47 UTC)
In effect from
Apr 22, 2006, 12:00 PM MST
Expired
Apr 22, 2006, 7:00 PM MST
In force
7 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 1.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2863 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 221347
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
647 AM PDT SAT APR 22 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING FOR NORTHWEST ARIZONA DUE TO GUSTY SOUTH WINDS...RELATIVE
HUMIDITY LESS THAN 15 PERCENT AND HIGH FIRE DANGER...


AZZ102-222330-
/O.NEW.KVEF.FW.W.0003.060422T1900Z-060423T0200Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
647 AM MST SAT APR 22 2006

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS
EVENING. 

A LOW PRESSURE SYSTEM WILL REMAIN OVER CENTRAL CALIFORNIA TODAY
BRINGING AN INCREASE IN SOUTHERLY WINDS TO MOHAVE COUNTY. BY EARLY
AFTERNOON...SOUTH WINDS WILL BE BETWEEN 15 AND 25 MPH WITH GUSTS
TO 35. RELATIVE HUMIDITIES WILL ALSO HAVE FALLEN BETWEEN 10 AND 15
PERCENT. FIRE DANGERS ACROSS SOUTHERN MOHAVE COUNTY (EXCLUDING THE
HUALAPAI MOUNTAINS) RANGE BETWEEN HIGH AND VERY HIGH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

PIERCE
1 follow-up statement
000 
WWUS85 KVEF 230153
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
653 PM PDT SAT APR 22 2006

AZZ102-230300-
/O.EXP.KVEF.FW.W.0003.000000T0000Z-060423T0200Z/
NORTHWEST DESERTS-NORTHWEST PLATEAU-
653 PM MST SAT APR 22 2006

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING. 

WINDS WERE DECREASING IN THE WARNING AREA EARLY THIS EVENING...AND
ARE NOT EXPECTED TO INCREASE AGAIN. THUS...THE RED FLAG WARNING
WILL BE ALLOWED TO EXPIRE AT 7 PM.

$$

MORGAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:35 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, Apr 22, 3:35 AM MST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PDT SAT APR 22 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL REMAIN OVER CENTRAL
CALIFORNIA TODAY BRINGING A CHANCE OF THUNDERSTORMS TO THE SIERRA
AND SOUTHERLY WINDS TO THE MOJAVE DESERT AND SOUTHERN GREAT BASIN.
THE LOW WILL MOVE SLOWLY ACROSS SOUTHERN NEVADA SATURDAY NIGHT AND
SUNDAY SPREADING A CHANCE OF THUNDERSTORMS ACROSS THE SOUTHERN GREAT
BASIN. THE MOJAVE DESERT WILL BE COOLER AND IS EXPECTED TO REMAIN
DRY.
&&

.SHORT TERM...UPPER LOW CURRENTLY NEAR MONTEREY WILL STAY NEARLY
STATIONARY OR SLOWLY WOBBLE SOUTH DOWN CENTRAL CALIFORNIA COAST
TODAY. THE LINE OF SHOWERS AND THUNDERSTORMS THE DEVELOPED ALONG THE
WESTERN SLOPE OF THE SOUTHERN SIERRA LAST EVENING HAS SINCE LIFTED
NORTHWARD WITH PARTIAL CLEARING OVER THE OWENS VALLEY. SKIES CLEAR
ELSEWHERE ACROSS THE AREA. THE NAM/GFS IN GOOD AGREEMENT KEEPING LOW
NEARLY STATIONARY ALONG THE CENTRAL CALIFORNIA COAST TODAY. BEST
LIFT AND AXIS OF INSTABILITY WILL BE ACROSS INYO AND ESMERALDA
COUNTIES. DRY SLOT WILL KEEP THE EASTERN TWO-THIRDS OF AREA DRY
ALTHOUGH WE SHOULD START SEEING SOME FLAT CUMULUS OVER THE MOUNTAINS
OF SOUTHERN NEVADA THIS AFTERNOON AS MID-LEVEL COLD POOL NEARS.
UPPER LOW STARTS ITS SLOW PROGRESSION ACROSS THE FORECAST AREA
TONIGHT AND SUNDAY WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
POSSIBLE OVER INYO... ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES A
SLIGHT CHANCE EXISTS ACROSS THE CLARK COUNTY MOUNTAINS. THE SHOWERS
WILL END OUT WEST SUNDAY NIGHT WITH A FEW SHOWERS STILL POSSIBLE
MONDAY MORNING NEAR THE UTAH BORDER AS LOW DRIFTS EAST TOWARD THE
FOUR CORNERS. SHORTWAVE RIDGE BUILDS OVER THE ENTIRE REGION MONDAY
AFTERNOON/NIGHT. NEXT TROUGH SLATED TO IMPACT THE AREA NEAR THE
NORTHERN CALIFORNIA BY 12Z TUESDAY. TEMPERATURES WILL BE NEAR NORMAL
TODAY THEN COOL 5 TO 10 DEGREES SUNDAY.

.LONG TERM...MEDIUM RANGE OPERATIONAL MODELS APPEAR TO BE IN GOOD
AGREEMENT IN BRINGING A CLOSED LOW TO THE CENTRAL CALIFORNIA COAST
TUESDAY AND THEN SOUTH ALONG THE COAST TO NEAR SAN DIEGO WEDNESDAY.
HOWEVER...A CHECK OF THE 00Z GFS/CANADIAN ENSEMBLE SOLUTIONS SHOWS A
FAIRLY LARGE SPREAD IN INDIVIDUAL ENSEMBLE MEMBER SOLUTIONS. DECIDED
TO TAKE A CAUTIOUS APPROACH FOR NOW BUT DID INTRODUCE SLIGHT CHANCE
POPS ACROSS THE MTNS AND NORTH THURSDAY/THURSDAY NIGHT AND FRIDAY AS
THE LOW...AS FORECAST BY THE OPERATIONAL GFS/EC...MOVES ACROSS THE
SOUTHERN CWA. NO REAL CONFIDENCE IN THIS YET AS THE 12Z AND LAST
NIGHTS 00Z GFS WERE MUCH WEAKER AND FURTHER EAST WITH THE LOW. THE
12Z ECMWF ADDED SOME SUPPORT/CONSISTENCY TO TONIGHTS MODELS WITH A
SIMILAR SOLUTION. CONTINUED TO DOWNPLAY WINDS FOR NOW AND KEPT TEMPS
NEAR NORMAL.
&&

.FIRE WEATHER...A RED FLAG WARNING FOR NORTHWEST ARIZONA WILL BE
ISSUE FOR TODAY. LOW ALONG THE CENTRAL CALIFORNIA COAST WILL
INCREASE WINDS SPEEDS OVER MOHAVE COUNTY. LOW RH AND DRY FUELS WILL
ALSO EXIST.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...RED FLAG WARNING ZONE 102 TODAY NOON-7 PM MST.
.CA...NONE.

PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Red Flag Warnings in Arizona, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.